I am on Arimidex and got really unwell after my mastectomy and auxiliary clearance, i could not describe how i felt, it certainly was nothing to do with the drug but i was very anxious and panicky and just felt downright ill, though i could not explain to anyone how i felt, apart from it being like a heavy feeling but once it lifted i was euphoric, i knew it was not right so went to doctor and he gave me fluoxetine, within a month i was my old self again and have been feeling great on it. No interactions either as it was really checked before i went on it. I know St john's wort is not advised with Tamoxifen and Arimidex so the good old fashioned Prozac is most prob the best bet.
Hope that helps
Sorry, I was told St Johns Wort ok, but please avoid it - better safe than sorry...I dont take anything when depression comes, just try to weather the storm with the help of good friends and a supportive other half. Yes, I know citalopram is good, but my daughter-in law has been on it for two years, every time she tries to stop she has to go back on. However, that may be her make-up (or my son!).
If your depression gets really bad its far better to take the pills and get out of the gloom, then stop as soon as you can. Please keep in touch Dee, we are all here for you. If you are having a bad night sleep-wise there is often somebody at the silver screen who cant sleep either!
Off to work but will check the string later - best wishes to Deek, Cava, Cathy and Lucy zoe x
I am also on Arimidex (since January this year) My doc has advised me not to take St. Johns Wort because I am VERY er and pr +. I am adviced to check any kind of supplement with my onc before I start taking it.
Wish you all the best.
As Zoe says, its unlikely that your Arimidex is the direct cause of your depression, although it may be a risk factor. If you have depression, there are a lot of antidepressants which will be OK to take, mostly the newer type of SSRI's like citalopram etc. I don't agree that you can get hooked on the drugs like you would with something like valium. The biggest problem with them seems to be the discontinuation when you have to come off them really slowly to avoid side effects. However, they are a life line to millions and are really useful used in conjunction with other lifestyles changes - like Zoe advises avoiding sad events whenever possible, and some form of therapy such as counselling to go alongside it would really help. I am not sure of the safety profile of St Johns Wort as it can interact with some drugs. Your doctor will know whats suitable, so best of luck.
Hi Dee and welcome to the forums,
I wondered if either the helpline or the Ask the Nurse email service may be of help to you with this query. The staff on the helpline will be able to talk to you about your concerns and offer you support and information,the line is open from 9am until 5pm weekdays and 9am - 2pm on Saturdays, calls are free on 0808 800 6000. Alternatively, follow this link to the Ask the Nurse email service:
Hope this helps Dee
Sorry you are having this difficult time Dee...I've had depression on & off for a few years, so cannot blame the Arimidex I'm on. It seems very unlikely that Arimidex has caused this such a long time after you started it. Depressions come in lots of different forms, but hey are often divieded into 'endogenous' and 'reactive'. This means they can just come over you like a bad weather cloud or be a reaction to a very real life event, such as a death or indeed cancer! I have never used antidepressants (as a nurse have seen many women 'hooked' on them) but sometimes they have to be ussed if theings get too bad. The only help I can offer is to tell you what I do; avoid too much bad news on telly, newspapers etc, avoid situations that really get you nervous or down; try taking St. John's wort which doesnt react, and finally try a light box. In view of the fact that your depression has just come on, it may be linked to the shortening day lengths so you may be suffering form SAD or seasonal affective disorder.
I hope your assessment goes well, I dont mean to put you off pills if that seems the best option. But it maybe the clinic also reccomends some alternatives.....best of luck, Zoe x
I am on Arimidex since February this year and have had no side effects, I thought. I have been suffering with depression for the past month or so and wondered if anyone else has similar story. Also, although I am being assessed for depression next week, I would like any imformation on which antidepressants are safe to NOT INTERACT with Arimidex and what benefit has been gained by others in this awful situation.
And advice would be welcome
With manay thanks and all good wishes.